Texas, 2011Damaging Winds in Texas, June 18, 2011
June 18, 2011 · NWS SJT · 2 events in 2 counties and zones
Isolated showers and thunderstorms developed along a dryline that was draped across West Central Texas. Strong winds were the main hazards with these storms, mainly occurring across the Big Country.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated showers and thunderstorms developed along a dryline that was draped across West Central Texas. Strong winds were the main hazards with these storms, mainly occurring across the Big Country.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 18, 3:10 PM CST, 1 hour 20 minutes earlier.
Area forecast discussion, Jun 18, 3:10 PM CST, 1 hour 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
410 PM CDT SAT JUN 18 2011
.UPDATE...
WITH THUNDERSTORMS NOW DEVELOPING ALONG THE DRYLINE...WE DECIDED
TO ISSUE A SEVERE THUNDERSTORM WATCH FOR MUCH OF THE BIG COUNTRY.
THUS...I UPDATED THE ZONE PRODUCT TO HEADLINE THE WATCH AND TO ADD
WORDING FOR THE POTENTIAL OF SEVERE THUNDERSTORMS TO THE FIRST
PERIOD WORDING. OTHERWISE...NO OTHER CHANGES.
HUBER
&&
.PREV DISCUSSION... /ISSUED 350 PM CDT SAT JUN 18 2011/
SHORT TERM...
LATEST SATELLITE IMAGERY INDICATE A LINE OF CUMULUS DEVELOPING
ALONG A SURFACE DRYLINE EXTENDING FROM FORT STOCKTON TO SWEETWATER
TO THROCKMORTON. SOUTH AND EAST OF THIS BOUNDARY...DEWPOINT
TEMPERATURES ACROSS WEST CENTRAL TEXAS RANGE FROM AROUND 50 TO THE
MID 50S. NORTHWEST OF THE DRYLINE...DEWPOINTS ARE IN THE 30S.
ALSO...SURFACE ANALYSIS PLACES A WEAK COLD FRONT ACROSS THE
SOUTHERN TEXAS PANHANDLE JUST SOUTH OF LUBBOCK. SHOWERS AND
THUNDERSTORMS MAY DEVELOP NEAR THE INTERSECTION OF THIS WEAK FRONT
AND THE DRYLINE DURING THE NEXT SEVERAL HOURS. THUS...I DECIDED TO
CONTINUE SLIGHT CHANCE POPS FOR MOST OF OUR BIG COUNTRY COUNTIES
THIS EVENING.
FOR THE REMAINDER OF THE SHORT TERM...HOT AND DRY CONDITIONS WILL
CONTINUE TO DOMINATE WEST CENTRAL TEXAS. FORECAST TEMPERATURE DATA
FROM THE MEX MOS PRODUCT CONTINUE TO UNDER FORECAST AFTERNOON
HIGHS AND CONTINUES A DOWNWARD TREND FOR AFTERNOON HIGHS INTO THE
MIDDLE OF NEXT WEEK. WITH THE UPPER-LEVEL FLOW PATTERN BECOMING
MORE SOUTHWEST ACROSS TEXAS DURING THE NEXT COUPLE DAY...SEE NO
REASON FOR THE 850 THERMAL RIDGE TO NOT EXPAND INTO WEST CENTRAL
TEXAS DURING THE AFTERNOON HOURS TOMORROW AND MONDAY. SLIGHTLY
MORE CLOUD COVER MAY DECREASE SUNSHINE SOMEWHAT. HOWEVER...TRIPLE
DIGIT HIGHS FOR MOST OF WEST CENTRAL TEXAS FOR THE SHORT TERM LOOK
BEST.
LONG TERM...
RAIN CHANCES STILL LOOK SOMEWHAT PROMISING FOR MID TO LATE WEEK.
THE GFS STILL BRINGS A WEAK FRONTAL BOUNDARY INTO THE BIG COUNTRY
MID WEEK. GIVEN FAVORABLE UPPER-LEVEL SOUTHWEST FLOW...WEST
CENTRAL TEXAS MAY FINALLY SEE SOME RELIEF FROM THIS PESKY DRY
SPELL. HOWEVER...WITH LOTS OF UNCERTAINTY REMAINING...I DID NOT
SEE ANY REASON TO DEVIATE FROM OUR CURRENT SLIGHT CHANCE POPS.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 78 106 78 104 77 / 20 10 10 10 10
SAN ANGELO 78 107 78 106 78 / 10 10 10 10 10
JUNCTION 76 103 76 101 76 / 10 10 10 10 10
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR THE FOLLOWING ZONES: CALLAHAN...FISHER...HASKELL...JONES...
NOLAN...SHACKELFORD...TAYLOR...THROCKMORTON.
HEAT ADVISORY UNTIL 10 PM CDT SUNDAY FOR THE FOLLOWING ZONES:
BROWN...CALLAHAN...COKE...COLEMAN...CONCHO...FISHER...HASKELL...
JONES...MCCULLOCH...NOLAN...RUNNELS...SAN SABA...SHACKELFORD...
TAYLOR...THROCKMORTON...TOM GREEN.
&&
HUBER
Hazardous weather outlook, Jun 18, 2:32 PM CST, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
332 PM CDT SAT JUN 18 2011
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-192045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
332 PM CDT SAT JUN 18 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A HEAT ADVISORY REMAINS IN EFFECT FOR THIS AFTERNOON AND TONIGHT
ACROSS MUCH OF WEST CENTRAL TEXAS...INCLUDING AREAS EAST OF A LINE
FROM SWEETWATER...TO ROBERT LEE...TO SAN ANGELO. HEAT INDEX VALUES
ARE FORECAST TO REACH OR BRIEFLY EXCEED 105 DEGREES THIS AFTERNOON
WITH OVERNIGHT LOWS REMAINING ABOVE 75 DEGREES. TAKE EXTRA
PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE.
ISOLATED AFTERNOON THUNDERSTORMS WILL BE POSSIBLE ALONG AND NORTH
OF A LINE FROM SONORA...TO EDEN...TO BROWNWOOD. ORGANIZED SEVERE
WEATHER IS NOT EXPECTED...BUT A FEW STORMS COULD PRODUCE BRIEF
GUSTY WINDS AND DANGEROUS CLOUD TO GROUND LIGHTNING.
ELEVATED FIRE WEATHER CONDITIONS ARE EXPECTED THIS AFTERNOON AND
EVENING DUE TO THE COMBINATION OF GUSTY SOUTH WINDS...HOT
TEMPERATURES AND LOW RELATIVE HUMIDITIES.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SUNDAY ACROSS THE
BIG COUNTRY DUE THE COMBINATION OF STRONG SOUTH WINDS...HOT
TEMPERATURES AND LOW RELATIVE HUMIDITIES. A FIRE WEATHER WATCH IS
IN EFFECT FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING.
HEAT INDEX VALUES ARE FORECAST TO BRIEFLY EXCEED 105 DEGREES ON
SUNDAY ACROSS MUCH OF THE BIG COUNTRY...CONCHO VALLEY AND
HEARTLAND. A HEAT ADVISORY REMAINS IN EFFECT THROUGH 10 PM SUNDAY
EVENING. TAKE EXTRA PRECAUTIONS IF YOU WORK OR SPEND TIME
OUTSIDE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 18, 4:04 PM CST, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
504 PM CDT SAT JUN 18 2011
TXZ054-065-066-127-182300-
NOLAN TX-RUNNELS TX-TAYLOR TX-COKE TX-
504 PM CDT SAT JUN 18 2011
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 600 PM CDT FOR NOLAN
COUNTY...
RUNNELS AND COKE COUNTIES...
TAYLOR COUNTY...
AT 506 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL
WEATHER SERVICE DOPPLER RADAR 7 MILES SOUTHWEST OF NOLAN...OR ABOUT 7
MILES NORTH OF BLACKWELL...MOVING EAST AT 15 MPH.
* THE STRONG THUNDERSTORM WILL BE NEAR...
NOLAN AND HYLTON BY 520 PM CDT
HAPPY VALLEY BY 535 PM CDT
LAKE ABILENE BY 600 PM CDT
SMALL HAIL AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM.
RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE
PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
SATURDAY EVENING FOR NORTH CENTRAL TEXAS.
Thunderstorm Wind, Taylor
- When
- June 18, 4:30 PM CST
- Where
- Taylor County, Abilene
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 32.450, -99.730
Winds were estimated to be around 70 mph on the east side of Abilene. Large diameter trees were snapped and power poles snapped at the intersection of east highway 80 and Judge Ely Blvd. Storage units were also turned over.
Thunderstorm Wind, Runnels
- When
- June 18, 6:11 PM CST to 6:15 PM CST
- Where
- Runnels County, 0.91 mi SE of Wingate
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Public
- Coordinates
- 32.040, -100.110
A member of the rainfall network called with a report of downed tree limbs. The average diameter of the limb was approx 2 inches. The observer also reported a 62 MPH wind gust measured with his anemometer.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Georgia, June 18, 20111 death · 1 injured · $3.3 million · 1.75 in hail · 36 events
- Flash Flooding and Flooding in Illinois, June 18 to 21, 20111 death · $850,000 · 6 events
- Damaging Winds in North Carolina, June 18, 20111 death · $76,000 · 50 kt wind · 26 events
- Tornadoes and Hail in Missouri, June 18 to 19, 20113 injured · $150,000 · EF2 · 23 events
- Hail and Damaging Winds in Nebraska, June 18, 2011$21 million · 1 in hail · 5 events
- Hail and Damaging Winds in Texas, June 18, 20112 injured · $1.4 million · 1.75 in hail · 15 events
- Wildfire in Texas, June 18 to 24, 2011$2.0 million · 1 event
- Tornadoes and Flash Flood in Missouri, June 18 to 19, 2011$68,000 · EF1 · 43 events
- Damaging Winds in Alabama, June 18, 2011$252,000 · 65 kt wind · 35 events
- Wildfire in Texas, June 18 to 22, 2011$490,000 · 6 events
- Wildfire in North Carolina, June 18 to 30, 2011$500,000 · 1 event
- Damaging Winds in Missouri, June 18, 20111 injured · $111,000 · 65 kt wind · 16 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 328483, 328488.